Alabama, 2017Tornadoes and Damaging Winds in Alabama, November 18, 2017
November 18, 2017 · NWS HUN · 46 events in 11 counties and zones
A narrow fast-moving line of showers and a few embedded thunderstorms produced numerous reports of wind damage and two tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $504,000
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A narrow fast-moving line of showers and a few embedded thunderstorms produced numerous reports of wind damage and two tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Nov 18, 3:12 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 18, 3:12 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
312 PM CST Sat Nov 18 2017
.NEAR TERM...(Tonight)
Issued at 312 PM CST Sat Nov 18 2017
A powerful storm system continued developing as it moved to the
northeast across northern Ohio, with its surface low now in the
upper 980s mb intensity. A tightening pressure gradient around this
system, and high pressure east of the Carolina's coast, was creating
windy conditions across the Tennessee Valley. Southwest winds have
been averaging in the 20-30 mph range, with gusts over 40 mph in the
higher and more exposed terrain.
The strong southerly flow has drawn deeper Gulf moisture well
inland, raising area dewpoints into the upper 50s and lower 60s, and
real air temperatures has warm as the lower 70s. A few passing light
showers or drizzle have affected some locations, especially downwind
of up sloping terrain.
The main event - a strong cold front was moving across the
Mississippi River region, extending from SW Indiana, to east of
Memphis, and near Greenville MS. A line of showers and thunderstorms
was accompanying this frontal boundary as it heads rapidly eastward.
A quick timing of convection south of Memphis suggests it will reach
far NW Alabama in the next 2-3 hours or 5-6 PM. A concern with that
convection is that the area is modestly unstable, with strong lower
level shear also in place. However, the strongest shear in the 1 and
3km was displaced to the north and east of the region. Also, point
soundings indicated an inversion aloft, that flattens just as the
line of convection moves in. Thus there exists a very narrow window
for severe storms to occur. A strong and severe convective threat
will end as one moves further east - mainly from a loss of daytime
heating/instability and the shear being displaced even further to
the east of the region.
Much cooler air will filter in behind the cold front. Low
temperatures towards daybreak Sunday will chill into the mid/upper
30s. A wind of 5-10 mph will be sufficient to keep frosting concerns
minimized.
.SHORT TERM...(Sunday through Monday)
Issued at 312 PM CST Sat Nov 18 2017
Skies will become sunny to begin a new week Sunday. But with much
colder air invading from the NW, High temperatures on Sunday will
struggle into the upper 40s, a good 20-25 degrees cooler than today.
Sunday night, a real good chance for an area wide hard freeze is
still in the forecast, as cold air continues flowing across the
region. Nighttime lows will chill into the mid/upper 20s in most
spots. Only locations near large bodies of water may be spared
freezing temperatures, or at least will "only" cool to around 32
degrees. A tad warmer is expected on Monday with highs in the mid
50s. Not as cool Monday night with lows in the mid/upper 30s under
generally clear skies.
.LONG TERM...(Tuesday through Friday)
Issued at 240 PM CST Sat Nov 18 2017
Early Tuesday, a broad trough will be present across the East CONUS,
with the axis extending southward generally along/near the Miss
River. Although short waves will be rotating through the base of the
trough across the region, a lack of sufficient moisture along zones
of lift will prevent rain/showers from developing in our area.
Instead, the greatest height falls and thus low pressure development
is expected to take place in the NE Gulf during the day. Moisture
advection in concert with the best lift will take place well to our
SE-E as the area of low pressure likely strengthens and moves to the
NE across the FL peninsula and into the W Atlantic. A secondary upper
wave will push into the base of the trough (and across the TN Valley) by
late on Wednesday and help with this process. Cold advection and
deepening northerly flow in association with the reinforcing upper
trough will lead to cold advection and cooler temperatures on
Wednesday and Thursday. A freeze may again occur in many locations on
Thursday and Friday mornings, but conditions will likely remain dry
for Thanksgiving and Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1201 PM CST Sat Nov 18 2017
A widespread MVFR (1800-2500 ft AGL) CIGs persisted across the
greater Tennessee Valley, as a powerful storm system moves from
Indiana to Lake Erie. It will bring a strong cold front across this
area in the very late afternoon and evening. This boundary should
reach the KMSL terminal around 6 PM, with SW winds becoming W, then
NW - still in the 20-30kt range. The boundary should reach KHSV
around 7 PM, with a similar wind direction change. Numerous showers,
along with isolated/scattered t-storms will briefly precede, accompany
the front. Post frontal showers are expected after frontal passage,
which should taper off a few hours later from west to east, along
with wind speeds. CIG/VIS values could briefly lower to into the IFR
range with the front. Timing of this fast moving front precluded
including that in the TAF. MVFR CIGs otherwise should improve into
the VFR range after midnight, continuing for Sunday morning.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 9 PM CST this evening for ALZ001>010-016.
TN...Wind Advisory until 9 PM CST this evening for TNZ076-096-097.
&&
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...KDW
AVIATION...RSB
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Nov 18, 8:39 AM CST, 7 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
839 AM CST Sat Nov 18 2017
ALZ001>010-016-TNZ076-096-097-190030-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN-
839 AM CST Sat Nov 18 2017
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...This Afternoon and Tonight...
A strong cold front will move across the region this afternoon and
evening, accompanied by a fast moving band of numerous showers and
scattered thunderstorms. Some of these storms could become strong to
severe in intensity, with damaging wind gusts to 60 MPH the primary
impact. A brief spin-up tornado cannot be ruled out within the
heavier showers and/or stronger storms. Tornado formation is possible
over Southern Middle Tennessee, and portions of Northwest and North
Central Alabama - mainly north of the Tennessee River and west of the
Interstate 65 corridor.
Outside of any heavier shower and thunderstorm activity, sustained
southerly winds will increase to between 20 and 25 MPH, with gusts
up to 35 to 40 MPH, especially in the higher terrain locations of
Northeastern Alabama and Southern Middle Tennessee. As the front
shifts across the region late this afternoon and early evening, winds
will become westerly in the evening. Please consult the Wind
Advisory that is in effect for more information.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
The probability for widespread hazardous weather is low.
Conditions will be favorable for a hard freeze Monday morning, with
lows forecast to reach the mid to upper 20s.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel may
be requested for the afternoon and early evening.
In the hours before
Special weather statement, Nov 18, 4:21 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Huntsville AL
421 PM CST SAT NOV 18 2017
ALZ001-002-182245-
Lauderdale AL-Colbert AL-
421 PM CST SAT NOV 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE AND WESTERN
COLBERT COUNTIES UNTIL 445 PM CST...
At 421 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Walnut Grove to near Burton in
Mississippi. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
J P Coleman State Park, Cherokee, Waterloo, Malone, Posey Loop,
Allsboro, Wright, Riverton, Oakland and Red Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
&&
LAT...LON 3500 8767 3459 8787 3458 8798 3458 8814
3489 8810 3492 8816 3501 8820
TIME...MOT...LOC 2221Z 263DEG 47KT 3508 8807 3458 8835
LNThunderstorm Wind, Lauderdale
- When
- November 18, 4:30 PM CST
- Where
- Lauderdale County, 0.89 mi NW of Gravelly Spgs
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.890, -87.910
A tree reported down along CR 14 and CR 87 in the Waterloo area.
Thunderstorm Wind, Colbert
- When
- November 18, 4:42 PM CST
- Where
- Colbert County, 0.89 mi SE of Line Kiln
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -88.020
Power poles and power lines were knocked down across the Natchez Trace Access Road.
Thunderstorm Wind, Colbert
- When
- November 18, 4:50 PM CST
- Where
- Colbert County, 0.69 mi N of Crooked Oak
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 34.590, -87.800
A tree was knocked down on Frankfort Road.
Thunderstorm Wind, Colbert
- When
- November 18, 4:50 PM CST
- Where
- Colbert County, 2.07 mi S of Red Rock
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 34.670, -87.870
A tree was knocked down on CR 247 about 5 miles west of U.S. Highway 72.
Thunderstorm Wind, Colbert
- When
- November 18, 4:56 PM CST
- Where
- Colbert County, 2.84 mi W of Littleville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.580, -87.720
Numerous trees were knocked down in and near the intersection of Legon Springs Road and Cook Creek Road and south to the Franklin County Line.
Thunderstorm Wind, Franklin
- When
- November 18, 4:56 PM CST
- Where
- Franklin County, 1.49 mi NNW of Russellville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.540, -87.740
Widespread trees were knocked down in and along Cave Hollow Road and in several locations north of this area up to the Colbert County line. Some power power lines were knocked down.
Thunderstorm Wind, Colbert
- When
- November 18, 5:00 PM CST
- Where
- Colbert County, 1.14 mi W of Whitehouse Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.650, -87.700
A power pole was knocked down on County Farm Road.
Thunderstorm Wind, Colbert
- When
- November 18, 5:00 PM CST
- Where
- Colbert County, 1.14 mi E of Sheffield
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 34.770, -87.680
A tree was knocked down on 33rd Street near Hatch Blvd.
Thunderstorm Wind, Lauderdale
- When
- November 18, 5:00 PM CST
- Where
- Lauderdale County, 0.57 mi W of Petersville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.850, -87.690
A tin rood was torn off of the Advanced Auto Parts store along Cloverdale Road in Florence. Several windows were damaged.
Thunderstorm Wind, Lauderdale
- When
- November 18, 5:00 PM CST
- Where
- Lauderdale County, 1.33 mi ESE of St Florian
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.860, -87.600
A pecan tree was uprooted with large limbs snapped. A tin roof was torn off of a barn along Kasmeier Road in the Saint Florian area.
Tornado, Colbert
- When
- November 18, 5:01 PM CST to 5:04 PM CST
- Where
- Colbert County, 3.63 mi E of Crooked Oak to 2.19 mi WNW of Littleville
- Rating
- EF1
- Path length
- 1.71 mi
- Path width
- 200 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.588, -87.737
The tornado touched down in the vicinity of Ligon Springs Road, about half a mile north of where Ligon Springs Road turns east. Multiple trees in this area were uprooted. The tornado then tracked almost due east. Where the tornado intersected Cook Creek Road, there were numerous trees uprooted and smaller trunks snapped. A house was also damaged on Cook Creek Road. The garage attached to the house was almost completely collapsed and was pulled away from the main house. The house also had some shingle and siding damage as well as the porch supports blown out. Multiple trees behind the home were uprooted and smaller trunks were snapped. The tornado continued to track east and cross the eastern portion of Ligon Springs Road. On this road, a small barn was mostly collapsed along with a few trees uprooted and lying|across the road. No additional damage was found farther east.
Thunderstorm Wind, Colbert
- When
- November 18, 5:05 PM CST
- Where
- Colbert County, 0.57 mi W of Littleville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 34.580, -87.680
A tree was knocked down near the intersection of U.S. Highway 43 and Ligon Springs Road.
Thunderstorm Wind, Colbert
- When
- November 18, 5:05 PM CST
- Where
- Colbert County, 1.33 mi WNW of Nitrate City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -87.570
Trees were knocked down near the intersection of Gate 6 Road and 2nd Street.
Thunderstorm Wind, Colbert
- When
- November 18, 5:06 PM CST
- Where
- Colbert County, 2.93 mi WNW of Littleville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 34.590, -87.720
A tree was knocked down onto a vehicle.
Thunderstorm Wind, Lauderdale
- When
- November 18, 5:08 PM CST
- Where
- Lauderdale County, 0.89 mi SW of Killen
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.860, -87.540
Structural damage at the Killen Drug Store and the Tire Center.
Thunderstorm Wind, Colbert
- When
- November 18, 5:09 PM CST
- Where
- Colbert County, 0.89 mi SW of Mt New Home
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.660, -87.530
A tree and power lines were knocked down at McCormack Lane and County Line Road.
Thunderstorm Wind, Colbert
- When
- November 18, 5:10 PM CST
- Where
- Colbert County, 3.41 mi W of Old Bethel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.580, -87.580
Trees were knocked down near the intersection of Piney Woods Road and Aycock Bridge Road.
Thunderstorm Wind, Colbert
- When
- November 18, 5:10 PM CST
- Where
- Colbert County, 3.08 mi SE of Spring Vly
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 34.620, -87.590
A tree was knocked down on Turkey Farm Road.
Thunderstorm Wind, Colbert
- When
- November 18, 5:12 PM CST
- Where
- Colbert County, 1.71 mi W of Old Bethel
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 34.580, -87.550
A tree was knocked down at LaGrange Road west of Witt Store Road.
Thunderstorm Wind, Colbert
- When
- November 18, 5:12 PM CST
- Where
- Colbert County, 2.66 mi ESE of Ford City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -87.480
A power pole was knocked down near the corner of Hatton School Road and East 2nd Street.
Tornado, Lawrence
- When
- November 18, 5:18 PM CST to 5:24 PM CST
- Where
- Lawrence County, 0.79 mi NE of Wolf Spgs to 2.41 mi SSW of Rigdom
- Rating
- EF1
- Path length
- 4.33 mi
- Path width
- 300 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.609, -87.462
A tornado touched down on CR-140 and along a forested area just west of where CR-140 and AL Highway 157 intersect. Just east of Highway 157, a house had significant damage. The tin roof was peeled away from its wooden supports, some of which were broken. Large trees were snapped and uprooted and were laying in multiple directions. A well constructed sturdy barn with metal supports was completely mangled and collapsed. Debris from the barn and the house was tossed into the woods behind it|and wrapped around trees. The tornado then tracked east, with a swath of damage bordering and along CR-140. The houses all along this road had shingle damage, as well as a few holes through the wood of the roof. Another house had an east facing door blown in with a back porch pulled away from another. One house in particular, along with roof damage, had a roof completely removed from a large car port with its supports pulled from the concrete. A trailer was also picked up and placed on top of a tractor. This house also had a row of trees completely snapped near the center of the tree. All along the road there were very large trees uprooted and trunks snapped. The tornado moved east through forested areas before impacting more houses along CR-449. One house had a window blown out and an interior door was twisted along with a small outbuilding collapsed. Next door, a mobile home had the tin peeled off and twisted and some thrown around trees. Siding on the back side was peeled off and the undercarriage was blown out in a few places. A standalone garage port was slightly|shifted off its foundation with the doors blown in. Multiple trees were uprooted and snapped as well. The tornado crossed AL-101 uprooting trees. A mobile home had a few shingles missing along with a few trees uprooted and snapped were found near CR-256 and Broad Hollow Road. No damage was found east of this point.
Thunderstorm Wind, Limestone
- When
- November 18, 5:35 PM CST
- Where
- Limestone County, Elkmont
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.930, -86.980
Trees and power lines were knocked down at the intersection of Cedar Avenue and Upper Fort Hampton Road.
Thunderstorm Wind, Morgan
- When
- November 18, 5:42 PM CST
- Where
- Morgan County, Trinity
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.620, -87.080
Trees were knocked down along Highway 20 in Trinity.
Thunderstorm Wind, Lawrence
- When
- November 18, 5:43 PM CST
- Where
- Lawrence County, 2.66 mi ESE of Hatton
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.550, -87.380
Trees were knocked down and roofs were torn off of houses along CR 140, CR 150 and CR 159 in the Moulton area.
Thunderstorm Wind, Limestone
- When
- November 18, 5:46 PM CST
- Where
- Limestone County, 1.33 mi ESE of French Mill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -86.860
Trees and power lines were knocked down at the intersection of Newby Road and U.S. Highway 72.
Thunderstorm Wind, Limestone
- When
- November 18, 5:46 PM CST
- Where
- Limestone County, 0.69 mi N of Pisgah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.890, -86.830
Trees and power lines were knocked down at the intersection of McKee Road and Highway 251.
Thunderstorm Wind, Morgan
- When
- November 18, 5:48 PM CST
- Where
- Morgan County, Flint City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.520, -86.970
Trees were knocked down along Mill Road and Old Highway 31.
Thunderstorm Wind, Morgan
- When
- November 18, 5:48 PM CST
- Where
- Morgan County, 0.69 mi S of Russell Hill
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 34.540, -87.000
A tree was knocked down on a house with sparks coming from the home along Longbow Drive in the Decatur area.
Thunderstorm Wind, Limestone
- When
- November 18, 5:52 PM CST
- Where
- Limestone County, 0.69 mi N of Belle Mina
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.660, -86.880
Trees and power lines were knocked down at the intersection of Garret Road and Mooresville Road.
Thunderstorm Wind, Limestone
- When
- November 18, 5:52 PM CST
- Where
- Limestone County, 0.89 mi SE of Thach
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.910, -86.890
Trees and power lines were knocked down near the intersection of Wooley Springs Road and Holt Road.
Thunderstorm Wind, Cullman
- When
- November 18, 6:00 PM CST
- Where
- Cullman County, 1.14 mi W of Cullman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 34.180, -86.850
Numerous trees and power lines were knocked down across the county.
Thunderstorm Wind, Madison
- When
- November 18, 6:02 PM CST
- Where
- Madison County, 0.69 mi S of Madison Co Jet Port
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Other Federal Agency
- Coordinates
- 34.640, -86.780
FAA representatives reported damage to 5 aircraft and 1 helicopter in two hangers. Three inch diameter ropes were broken that tied the vertical blades down. Time estimated by HSV ASOS wind report and radar.
Thunderstorm Wind, Madison
- When
- November 18, 6:02 PM CST
- Where
- Madison County, 0.57 mi W of Madison Co Jet Port
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.650, -86.790
The ASOS at the Huntsville International Airport (KHSV) recorded a wind gust of 58 mph.
Thunderstorm Wind, Dekalb
- When
- November 18, 6:12 PM CST
- Where
- Dekalb County, 2.36 mi SSE of Beaty Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.670, -85.660
Several trees and power lines were knocked down along Highway 117 and CR 134 in the Ider area.
Thunderstorm Wind, Marshall
- When
- November 18, 6:36 PM CST
- Where
- Marshall County, Arab
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.320, -86.500
Trees were knocked down in the Arab area.
Thunderstorm Wind, Marshall
- When
- November 18, 6:36 PM CST
- Where
- Marshall County, 0.57 mi E of Oleander
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.420, -86.520
Power lines were knocked down along Water Tank Road and Mountain View Road in Union Grove.
Thunderstorm Wind, Jackson
- When
- November 18, 6:40 PM CST
- Where
- Jackson County, 3.71 mi N of Kyles
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.854, -86.001
Large tree limbs and debris blocking CR 39 east of Skyline.
Thunderstorm Wind, Marshall
- When
- November 18, 6:42 PM CST
- Where
- Marshall County, 1.14 mi E of Grant
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.530, -86.250
Trees were knocked down in the Grant area.
Thunderstorm Wind, Jackson
- When
- November 18, 6:47 PM CST
- Where
- Jackson County, 0.39 mi NW of Scottsboro
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.674, -86.035
Power poles were knocked down along north Broad Street in the Scottsboro area.
Thunderstorm Wind, Marshall
- When
- November 18, 6:48 PM CST
- Where
- Marshall County, 1.84 mi N of Red Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.277, -86.428
A power line was knocked down onto a vehicle with entrapment along Rock Hill Road at Scoles Road southwest of Guntersville.
Thunderstorm Wind, Marshall
- When
- November 18, 6:48 PM CST
- Where
- Marshall County, 1.34 mi NE of Warrenton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.364, -86.353
Power lines were knocked down with roof damage in the middle of the road along Highway 69 at Warrenton Road west of Guntersville.
Thunderstorm Wind, Marshall
- When
- November 18, 6:48 PM CST
- Where
- Marshall County, 1.71 mi W of Guntersville Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.480, -86.210
Trees were knocked down in the Pine Island Circle area with road blockage.
Thunderstorm Wind, Jackson
- When
- November 18, 7:00 PM CST
- Where
- Jackson County, 7.52 mi SW of Langston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.464, -86.185
Trees were knocked down along Langston Road and Cemetary Road in the Langston area making them impassible.
Thunderstorm Wind, Dekalb
- When
- November 18, 7:07 PM CST
- Where
- Dekalb County, 0.9 mi SE of Rodgers
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.320, -86.070
Several trees and power lines were knocked down along Highway 75 and CR 482 northwest of Crossville.
Thunderstorm Wind, Dekalb
- When
- November 18, 7:12 PM CST
- Where
- Dekalb County, 2.32 mi SSE of Beaty Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.672, -85.658
Several trees and power lines were knocked down along Highway 117 and CR 134 in the Ider area.
Thunderstorm Wind, Jackson
- When
- November 18, 7:13 PM CST
- Where
- Jackson County, 1.33 mi ENE of Roslie
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- Emergency Manager
- Coordinates
- 34.710, -85.760
A tree was knocked down across Highway 71 at CR 78 northwest of Henagar. A vehicle hit the tree that was in the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Illinois, November 18, 20172 deaths · $33,000 · 19 events
- Tornadoes and Damaging Winds in Tennessee, November 18, 20172 injured · $447,000 · EF1 · 61 events
- Tornadoes and Damaging Winds in Kentucky, November 18, 20172 injured · $780,000 · EF1 · 14 events
- Tornadoes and Damaging Winds in Kentucky, November 18, 2017$700,000 · EF1 · 9 events
- Tornado and Flooding in Indiana, November 18, 20171 injured · $242,000 · EF0 · 9 events
- High Wind and Strong Wind in West Virginia, November 18 to 19, 2017$175,000 · 50 kt wind · 20 events
- Tornadoes and Hail in Illinois, November 18, 2017$265,000 · EF0 · 6 events
- Tornado and Damaging Wind in Indiana, November 18, 2017$80,000 · EF1 · 2 events
- Flash Flooding and Flooding in Puerto Rico, November 18, 2017$200,000 · 6 events
- Strong Wind in Kentucky, November 18, 20172 injured · $50,000 · 4 events
- Damaging Winds in Mississippi, November 18, 2017$80,000 · 55 kt wind · 3 events
- Strong Wind in Kentucky, November 18, 2017$32,000 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726091, 727519, 727520, 727521, 727523, 727524, 727525, 727526, 727527, 727528, 722663, 727529, 727530, 727531, 727532, 727533, 727534, 727535, 727536, 727537, 722664, 727538, 727540, 727541, 727542, 727543, 727544, 727545, 727546, 727547, 727548, 727549, 727564, 727550, 727551, 727552, 727559, 727554, 727555, 727556, and more.